# SDR DLM90050808

- Difficulty date: December 20, 2005
- Submitted: January 6, 2006
- Operation: Air carrier
- Aircraft: N904DA
- Make and model: Doug MD-90-30
- Aircraft serial: 53384
- Aircraft time: 30,675 hours, 16,095 cycles
- Engine: Iae V2525D5
- Engine time: 12,068 hours, 15,620 cycles
- System (JASC): 4940 · APU Start/Ignition System
- Part: Starter
- Part number: 27044823
- Part serial: P1047
- Condition: Unserviceable
- Location: Apu
- Part time: 12,068 hours, 15,620 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, A
- Precautionary procedure: D

## Discrepancy

ON APU START, APU FAULT DISPLAYED AND SMOKE COMING FROM TAIL COMPT.  ON FURTHER INSP, SAW VISIBLE FLAME COMING FROM APU STARTER.  FLAME WENT OUT AND NO EXTINGUISHING AGENT WAS NEEDED.  REPLACED STARTER, CLUTCH, AND START RELAY.
